Alert archive / Texas / Tornado Warnings in 2001
Tornado Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 12, 2001, 10:30 PM CDT for Hill County, Navarro County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 2001, 10:30 PM CDT (03:30 UTC)
- Expired
- Oct 12, 2001, 11:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hill County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 8:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3184 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
478 WFUS54 KFWD 130331 TORFTW TXC217-349-130415- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT FRI OCT 12 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... HILL COUNTY IN NORTH CENTRAL TEXAS NAVARRO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1115 PM CDT * AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A TORNADIC THUNDERSTORM 13 MILES SOUTHWEST OF BLOOMING GROVE...OR NEAR MALONE...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BLOOMING GROVE AROUND 1050 PM CDT DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AND CRUSHED BY TORNADO WINDS. LAT...LON 3195 9703 3179 9692 3206 9640 3222 9658
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 12, 10:15 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 12, 10:15 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1015 PM CDT FRI OCT 12 2001 UPDATED ZONES TO DROP TORNADO WATCH THAT EXPIRED AT 10 PM. INCREASED WIND SPEEDS WITH FROPA. .FWD...CAUTION ON AREA LAKES AFTER FROPA. 59
In the hours before
Local storm report, Oct 12, 5:30 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 SE POSSUM KINGDOM LAKE TX 2.75 INCH HAIL
10/12/01 PALO PINTO REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 12, 5:38 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM SIDNEY TX 1 INCH HAIL
10/12/01 COMANCHE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 12, 6:57 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0637 PM 5 NW GRAFORD TX .88 INCH HAIL
10/12/01 PALO PINTO REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 12, 7:07 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PRIDDY TX .75 INCH HAIL
10/12/01 MILLS REPORTED BY FIRE AND
RESCUE.Local storm report, Oct 12, 9:25 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 2 NW GRAFORD TX 60 MPH TSTM GUST
10/12/01 PALO PINTO REPORTED BY HAM RADIO
OPERATOR.
0720 PM VINEYARD TX 70 MPH TSTM GUST
10/12/01 JACK HAM REPORTED
0748 PM HAMILTON TX .88 INCH HAIL
10/12/01 HAMILTON REPORTED BY HAMILTON
PD. .
0756 PM DECATUR TX TORNADO
10/12/01 WISE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EXTENSIVE DAMAGE WITH
HOMES DEMOLISHED AND A
MAJOR GAS LINE SEVERED
0800 PM DECATUR TX TORNADO
10/12/01 WISE REPORTED BY HAM RADIO
OPERATOR. EXTENSIVE
DAMAGE AROUND HOSPITAL
AND LIPSEY ADDITION IN
SOUTH DECATUR
0843 PM VALLEY VIEW TX 1.25 INCH HAIL
10/12/01 COOKE EMERGENCY MANAGEMENT
REPORTED NEAR HWY 922
AND FM 2848. ALSO
REPORTED 65 MPH WINDS.
GOLFBALL HAIL ALSO
REPORTED IN SAME AREA
AT 2046L.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 43 min |
| Oct 12, 7:22 PM CDT | Tornado Warning | FWD | Wise | 38 min |
| Oct 12, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 55 min |
| Oct 12, 7:56 PM CDT | Tornado Warning | FWD | Wise | 34 min |
| Oct 12, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Oct 12, 8:12 PM CDT | Tornado Warning | FWD | Denton | 33 min |
| Oct 12, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 43 min |
| Oct 12, 8:22 PM CDT | Tornado Warning | FWD | Collin | 38 min |
| Oct 12, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 53 min |
| Oct 12, 8:50 PM CDT | Tornado Warning | FWD | Bosque, McLennan | 25 min |
| Oct 12, 8:54 PM CDT | Tornado Warning | FWD | Grayson | 51 min |
| Oct 12, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Oct 12, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 61 min |
| Oct 12, 9:16 PM CDT | Tornado Warning | FWD | Bosque, McLennan | 29 min |
| Oct 12, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 64 min |
| Oct 12, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 58 min |
| Oct 12, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 56 min |
| Oct 12, 9:40 PM CDT | Tornado Warning | FWD | Hill, McLennan | 50 min |
| Oct 12, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 48 min |
| Oct 12, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 42 min |
| Oct 12, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 60 min |
| Oct 12, 10:32 PM CDT | Tornado Warning | FWD | McLennan | 43 min |
| Oct 12, 10:58 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 47 min |
| Oct 12, 11:31 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 59 min |
| Oct 12, 11:33 PM CDT | Flash Flood Warning | FWD | Ellis, Hill, Navarro | 3 hr |
| Oct 12, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 42 min |
| Oct 13, 12:28 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 62 min |
| Oct 13, 12:34 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 56 min |
Nearby
Tornado Warnings in Texas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.